MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05024
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of a yukon oct spinal system polyaxial screw broke off of the shank during insertion into the pedicle of t2.The screw was removed and surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that screw had fractured immediately below the ball feature of the screw shank.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Analysis of the fracture face indicated that the failure likely occurred in torsion.The subject screw has a diameter of 05.0x24 mm and requires more torque.Inserting the screw in harder than normal bone can compound torsional forces at the shaft, leading to the failure.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 5.0X24 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10203370
Report Number3004774118-2020-00130
Device Sequence Number1020062
Product Code NKG
UDI-Device Identifier10888857349995
UDI-Public10888857349995
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05024
Device Catalogue Number7601-05024
Device Lot NumberHFRA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1